Can Medicines Cause Yeast Infections?

Although antibiotics do have widespread use because of their effectiveness to treat infections, they also have their drawbacks. Antibiotic treatment destroys harmful bacteria; it also destroys some helpful bacteria. The imbalance can cause irritable bowel or yeast infection.

Yogurt is a well-known aid with during yeast infection. If you eat the yogurt with the active cultures, it can help in your fight to become well again. You must look for acidophilus on the label.

Someone with a low immune system or who is known to have a history of acquiring yeast infection is at a higher risk when they are on medications that can contribute to it.

Steroids are being prescribed more often for treatment of many health issues. These can create the side effect of yeast overgrowth. It’s ironic to discover that the very same medicine that can help a person recover from one illness can create another in the process.

Prolonged use of antibiotics can cause yeast infection, although it is possible that the medicine is not solely responsible. When the immune system is in a weakened state, the body has a bigger tendency to acquire the overgrowth of yeast. It could, of course, be entirely coincidental that one contracts a yeast infection while on a medication. Yeast thrives in warm, moist environments. If one is subjected to excessive perspiration because of their job or climate, excessive yeast growth could be encouraged.

If a yeast infection is not controlled, it can inhibit the proper absorption of some medications and necessary nutrients. The yeast overgrowth will interfere with your body’s digestive system. If it causes inflammation, it could result in even bigger problems.

Chemotherapy is an unavoidable necessity for many cancer patients. It damages the normal cells while killing the cancer cells. As if the vomiting and hair loss were not enough, added to the constipation, mouth sores, and other side effects, then throw in a yeast infection, and the patient is overwhelmed.

Yeast cells are normally an aid to vaginal cleansing, but if they grow out of control, they become a nuisance. An already medicated body must endure even more medication to counteract the effects of the already stressed system.

As the medications you take for the yeast kills off the infection, it also kills off the excess yeast cells, which can in turn make you remain ill until your body gets rid of the dead yeast products. In order to get better, the patient must suffer more.

Yeast infections, even when caused by medications, are normally not something to be overly concerned about. Although they are a nuisance, they can usually be easily overcome with no serious side effects left lingering. It is only a rare occurrence that a yeast infection would become something more serious, and this is from the effects it would cause and not from the actual infection itself. That may sound contradictory, but the medical world often does. Most small complications are not a serious threat when you can recognize and treat symptoms early. As always, there will be exceptions to the rule.

Leave a Reply

Your email address will not be published. Required fields are marked *